REVIEW
Add like
Add dislike
Add to saved papers

Imatinib-induced diffuse hyperpigmentation of the oral mucosa, the skin, and the nails in a patient affected by chronic myeloid leukemia: report of a case and review of the literature.

BACKGROUND: Imatinib mesylate is a tyrosine-kinase inhibitor used as the first-line treatment in chronic myeloid leukemia patients, but it is also indicated for other hematological diseases and solid tumors. Imatinib treatment is often associated with hypopigmentation, but only a few cases of hyperpigmentation are described in literature.

METHODS: We are reporting the first case of imatinib-related hyperpigmentation involving the oral mucosa, skin, and nails in a patient affected by chronic myeloid leukemia and treated with imatinib since 2002. A review of all the available literature regarding the imatinib-related hyperpigmentation was performed, and one additional case was analyzed. Due to the possibility of a post-inflammatory hyperpigmentation, all cases of pigmentary changes previously characterized by a rash and/or pruritus in the same body areas were excluded.

RESULTS: Thirty cases of well-documented imatinib-related hyperpigmentation were described in literature. In our case, imatinib therapy was well tolerated for several years, and it led to an excellent hematological and cytogenetic response. However, the patient gradually developed a blue-gray pigmentation that involved the nose, fingernails, toenails, pretibial regions, posterior axillary folds, and hard palate. Other causes of pigmentary changes were excluded, and histopathological examination confirmed the clinical suspicion of imatinib-related hyperpigmentation.

CONCLUSIONS: Hyperpigmentation induced by imatinib is an adverse reaction rarely described in literature. The underlying pathogenetic mechanisms are not yet completely clear, and further studies are necessary to elucidate them. Currently, no treatment is required for this condition, and there is no indication to discontinue imatinib treatment.

Full text links

For the best experience, use the Read mobile app

Group 7SearchHeart failure treatmentPapersTopicsCollectionsEffects of Sodium-Glucose Cotransporter 2 Inhibitors for the Treatment of Patients With Heart Failure Importance: Only 1 class of glucose-lowering agents-sodium-glucose cotransporter 2 (SGLT2) inhibitors-has been reported to decrease the risk of cardiovascular events primarily by reducingSeptember 1, 2017: JAMA CardiologyAssociations of albuminuria in patients with chronic heart failure: findings in the ALiskiren Observation of heart Failure Treatment study.CONCLUSIONS: Increased UACR is common in patients with heart failure, including non-diabetics. Urinary albumin creatininineJul, 2011: European Journal of Heart FailureRandomized Controlled TrialEffects of Liraglutide on Clinical Stability Among Patients With Advanced Heart Failure and Reduced Ejection Fraction: A Randomized Clinical Trial.Review

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

Read by QxMD is copyright © 2021 QxMD Software Inc. All rights reserved. By using this service, you agree to our terms of use and privacy policy.

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app